MAUDE Adverse Event Report: ENCORE MEDICAL L.P EMPOWR PARTIAL KNEE; EMPOWR PARTIAL KNEETM, TIBIAL INSERT, SIZE 6, 8MM

ENCORE MEDICAL L.P EMPOWR PARTIAL KNEE; EMPOWR PARTIAL KNEETM, TIBIAL INSERT, SIZE 6, 8MM
Model Number 347-08-706
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Complaint - surgeon went to put in the insert but it wasn't seated completely in the baseplate.Hospital discarded insert.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was reported as misalignment.This event occurred during surgery near the patient.There was another suitable device available, the incident did cause a 3 min.Delay in surgery, however, surgery was completed as intended, there was no risk or adverse event reported and the item was inspected prior to surgery and was found to be acceptable.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported device, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.Complaint database review showed no previous complaints against this device.This event is possibly attributable to misalignment which surgical devices are subjected to.Surgical items condition can be determined while being used for its intended purpose.The replacement of surgical items does not indicate a product deficiency, failure or issue.This is not an event associated with a product failure, malfunction or issue.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was reported as surgeon went to put in the insert but it wasn't seated completely in the baseplate.Surgeon was attempting to impact the final poly implant into the tibial baseplate but couldn't get the anterior aspect to fully seat/lock.It was good on the posterior side.Surgeon pulled out another poly which seated/locked fine.This event occurred during surgery near the patient.There was another suitable device available, the incident did cause a 3 minute delay in surgery, however, surgery was completed as intended, there was no risk or adverse event reported and the item was inspected prior to surgery and was found to be acceptable.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported device, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.Complaint database review showed no previous complaints against this device.This event is possibly attributable to misalignment which surgical devices are subjected to.Surgical items condition can be determined while being used for its intended purpose.The replacement of surgical items does not indicate a product deficiency, failure or issue.This is not an event associated with a product failure, malfunction or issue.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Complaint/primary surgery - surgeon went to put in the insert but it wasn't seated completely in the baseplate.Hospital discarded a more detailed description from agent: surgeon was attempting to impact the final poly implant into the tibial baseplate but couldn't get the anterior aspect to fully seat/lock.It was good on the posterior side.Surgeon pulled out another poly which seated/locked fine.

Brand Name
EMPOWR PARTIAL KNEE
Common Device Name
EMPOWR PARTIAL KNEETM, TIBIAL INSERT, SIZE 6, 8MM
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd.
austin, TX 78758-5445
MDR Report Key11163271
Report Number1644408-2020-01264
Device Sequence Number19654723
Product Code HSX
UDI-Device Identifier00190446294917
UDI-Public(01)00190446294917
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191325
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/22/2025
Device Model Number347-08-706
Device Catalogue Number347-08-706
Device Lot Number168Z1007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer03/02/2021
04/27/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date03/30/2021
11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexMale